Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

August 19, 2015Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 19, 2015, 12:41 PM EDT for Monmouth County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 12:41 PM EDT (16:41 UTC)
Expired
Aug 19, 2015, 1:45 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 27 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
605 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS81 KPHI 191641
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1241 PM EDT WED AUG 19 2015
 
NJZ013-014-020-026-191745-
OCEAN-EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-
1241 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH AND
NORTHEASTERN OCEAN COUNTIES...

AT 1240 PM EDT...A STRONG THUNDERSTORM WAS OVER CEDAR GLEN WEST...OR
7 MILES NORTHWEST OF TOMS RIVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LAKEWOOD...JACKSON...HOWELL...MANASQUAN...POINT PLEASANT
BEACH...LAKEHURST...FARMINGDALE...PLEASANT PLAINS...RAMTOWN...CEDAR
GLEN WEST...LEISURE VILLAGE...ALLENWOOD...FREEWOOD ACRES...LEISURE
VILLAGE WEST-PINE LAKE PARK...BRICK TOWNSHIP...LEISURE VILLAGE
EAST...ADELPHIA...POINT PLEASANT AND BRIELLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

GO INDOORS IF YOU HEAR THUNDER. 

LAT...LON 4010 7404 4006 7407 4005 7409 4006 7412
      4004 7409 3999 7414 3995 7419 4003 7436
      4023 7425 4013 7403
TIME...MOT...LOC 1640Z 215DEG 7KT 4005 7426 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 19, 11:48 AM EDT, 53 minutes earlier.

Area forecast discussion, Aug 19, 11:48 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 AM EDT WED AUG 19 2015

.SYNOPSIS...
AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE
GREAT LAKES REGION ON THURSDAY AND SENDS A COLD FRONT TOWARDS OUR
REGION BY FRIDAY. THE FRONT WILL SLOW DOWN AND SLINK OFF THE COAST
BY SATURDAY BEFORE HIGH PRESSURE TRIES TO MAKE ANOTHER APPEARANCE
THIS WEEKEND. THE NEXT COLD FRONT IS PROGGED TO SLOWLY PUSH
THROUGH THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LIGHT SOUTHEASTERLY SURFACE FLOW IS EXPECTED FOR THIS AFTERNOON
WITH HIGH PRESSURE LOCATED OFF THE CANADIAN COAST AND STRONG LOW
PRESSURE OVER THE GREAT LAKES.

THE FLOW WILL CONTINUE TO DRAW HUMID AIR OFF THE OCEAN. WE ARE
EXPECTING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AS THE
INSTABILITY INCREASES DUE TO DAYTIME HEATING.

MAXIMUM TEMPERATURES SHOULD FAVOR THE MIDDLE AND UPPER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE WESTWARD PUSH OF STABLE AIR PEAKS THIS EVENING BEFORE,
INSTABILITY ALOFT STARTS PUSHING EASTWARD TOWARD MORNING. THIS
SCENARIO SUPPORTS INCREASING POPS TOWARD MORNING WITH THE GREATEST
CHANCES WEST AGAIN.

LIKE CURRENTLY, MORE LOW CLOUDS SHOULD FORM OVERNIGHT. THE DEW
POINTS BY THEMSELVES WOULD KEEP MIN TEMPS RELATIVELY HIGH. THE
CLOUDS WILL SEAL THE DEAL EVEN FURTHER. WE WENT CLOSE TO STAT
GUIDANCE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
5-WAVE MODEL GUIDANCE SHOWS CENTRAL U.S. TROUGHING FLATTENING AND
SHIFTING TOWARDS THE WEST OVER THE WEEKEND BUT WE CONTINUE TO HAVE
RIDGING OF VARIOUS DEGREES OFF THE EAST COAST. THE PATTERN BECOMES
MUCH MORE STABLE, THAN IT ALREADY IS, BY MID-WEEK NEXT WEEK WITH 4
DISTINCT ROSBY WAVES WITH US UNDER A LARGE RIDGE WHICH HELPS TO
CONTINUE THE MOIST SOUTHWEST FLOW ALOFT.

THURSDAY - SATURDAY...ANOMALOUS LOW PRESSURE ACROSS THE GREAT
LAKES SLOWLY SENDS THE COLD FRONT TOWARDS THE REGION. THE FRONT
GETS CAUGHT UP IN THE SOUTHWESTERLY FLOW ALOFT AND ALMOST BECOMES
STATIONARY THROUGH THE END OF THE WORK WEEK. THE SOUPY AIR MASS
AHEAD OF THE FRONT WILL CONTINUE TO MODIFY AND BECOME EVEN
MUGGIER. SEVERAL WAVES EMBEDDED WITHIN THE FLOW ALOFT WILL TRIGGER
AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. CURRENTLY THE MAIN
CONCERN HAS SHIFTED MORE TOWARDS FRIDAY AND FRIDAY NIGHT IN TERMS
OF FLASH FLOOD POTENTIAL AS THE FRONT SLINKS ACROSS THE
REGION...SEE HYDRO SECTION BELOW FOR MORE DETAILS. TEMPERATURES
EACH DAY WILL BE AT OR SLIGHTLY BELOW NORMAL GIVEN THE AMOUNT
CLOUD COVER IN PLACE AND CHANCES FOR HEAVIER RAIN.

SUNDAY - TUESDAY...BRIEF SHOT OF HIGH PRESSURE EXPECTED BY THE
END OF THE WEEKEND BEFORE THE NEXT MID-LEVEL SHORTWAVE TROUGH AND
SURFACE COLD FRONT NEAR FROM THE WEST BY TUESDAY. GIVEN WHAT WAS
SAID ABOUT A STABLE PATTERN ALOFT, IN TERMS OF MOVING PARTS AND
AIR MASS CHANGES, WE KEEP CHANCE POPS IN THE FORECAST THROUGH THE
END OF THE LONG TERM PERIOD. IT IS HARD TO DISCERN AT THIS POINT
IN TIME A TRULY DRY DAY, IF IT EXISTS, WITH AMPLE MOISTURE
THROUGHOUT THE REGION AND EVEN THE SLIGHTEST IMPULSE COULD TRIGGER
CONVECTION. TEMPERATURES LOOK TO REMAIN RIGHT AROUND THE SEASONAL
MARK...MID- 80S.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE EXPECTED FOR THIS AFTERNOON INTO THIS
EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
ANTICIPATED IN THE REGION. THE WIND WILL FAVOR THE SOUTH AND
SOUTHEAST AT 10 KNOTS OR LESS.

ANOTHER ROUND OF LOW CLOUDS IS EXPECTED TO DEVELOP DURING TONIGHT
IN THE MOIST SOUTH TO SOUTHEAST FLOW.

OUTLOOK...
THURSDAY - FRIDAY...MOSTLY LOW-END VFR WITH PERIODS OF MVFR/IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS. HEAVIER RAINFALL EXPECTED
ON FRIDAY AS A COLD FRONT SLIDES THROUGH THE REGION.

SATURDAY - SUNDAY...MOSTLY VFR. SOME LINGERING SCATTERED SHOWERS
AND POSSIBLE THUNDERSTORMS EACH AFTERNOON....BETTER CHANCES SEEM
TO BE ACROSS OUR EAST TERMINALS.

&&

.MARINE...
SUB SMALL CRAFT ADVISORY CONDITIONS PREDICTED TO CONTINUE. A
GENERAL SOUTHEAST FLOW IS EXPECTED TO PREVAIL FOR TODAY AND
TONIGHT AROUND THE OFFSHORE HIGH PRESSURE SYSTEM. A SIMILAR
OUTCOME FROM YESTERDAY OTHER THAN THE WINDS BEING SLIGHTLY MORE
FROM THE SOUTHEAST. SOME WIND GUSTS MIGHT GET AS HIGH AS 20 KNOTS
THIS AFTERNOON AND EVENING WITH SEAS REMAINING BELOW 5 FEET.

OUTLOOK...
THURSDAY - SUNDAY...SUB-SCA CONDITIONS EXPECTED. SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED MOST OF THE PERIOD. COLD FRONT
SLIPS THROUGH OUR WATERS ON SATURDAY BUT REMAINS CLOSE BY.
SOUTHERLY WINDS AHEAD OF THE FRONT WILL INCREASE A BIT AND SEAS
MAY CLIMB UPWARDS OF 4 FEET BY EARLY NEXT WEEK.

&&

.HYDROLOGY...
A SLOW MOVING COLD FRONT LATER THIS WEEK WITH COMBINE WITH GOOD
UPPER LEVEL DYNAMICS AND A VERY MOIST AIR MASS TO ALLOW A HEAVY
RAINFALL TO OCCUR. SEVERAL MID-LEVEL WAVES, AHEAD OF THE FRONTAL
BOUNDARY, MAY ACT TO PRIME THE REGION FOR FLASH FLOOD POTENTIAL.
THE TIME FRAME OF GREATEST CONCERN RIGHT NOW IS FRIDAY INTO
FRIDAY EVENING, THOUGH DEPENDING ON THE SPEED OF THE FRONT IT MAY
BE SOONER/LATER. PWATS AHEAD OF THE FRONT CLIMB UPWARDS OF 2" AND
WITH DEEP SOUTHWESTERLY FLOW ALOFT ALLOWING FOR TRAINING OF
STORMS. WILL CONTINUE TO HIGHLIGHT THE THREAT IN THE HAZARDOUS
WEATHER OUTLOOK PRODUCT AND ADDRESS ANY HEADLINE NEEDS WITH THE
SUBSEQUENT MODEL RUNS.

&&

.RIP CURRENTS...
LOCAL PROCEDURES JUST GET OUR NJ COAST TO A MODERATE RISK OF RIP
CURRENTS AND LEAVE DELAWARE WITH A LOW RISK. THIS IS SIMILAR TO
YESTERDAY WITH THE RISK INCREASING DURING THE AFTERNOON AS WINDS
BECOME STRONGER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...IOVINO/HEAVENER
MARINE...GIGI/HEAVENER
HYDROLOGY...HEAVENER
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 19, 4:07 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT WED AUG 19 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-200815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
407 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY
AND FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL
FOR LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO
FLASH FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-200815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
407 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY
AND FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL
FOR LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO
FLASH FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-200815-
DELAWARE BEACHES-
407 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THURSDAY
AND FRIDAY WITH A SLOW MOVING COLD FRONT. THERE IS THE POTENTIAL
FOR LOCALLY HEAVY RAIN WITH THUNDERSTORMS, WHICH COULD LEAD TO
FLASH FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-200815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW THUNDERSTORMS LATER THURSDAY AND FRIDAY MAY PRODUCE LOCALLY
GUSTY WINDS AND ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 12:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1241 PM EDT WED AUG 19 2015

NJZ013-014-020-026-191745-
OCEAN-EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-
1241 PM EDT WED AUG 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH AND
NORTHEASTERN OCEAN COUNTIES...

AT 1240 PM EDT...A STRONG THUNDERSTORM WAS OVER CEDAR GLEN WEST...OR
7 MILES NORTHWEST OF TOMS RIVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LAKEWOOD...JACKSON...HOWELL...MANASQUAN...POINT PLEASANT
BEACH...LAKEHURST...FARMINGDALE...PLEASANT PLAINS...RAMTOWN...CEDAR
GLEN WEST...LEISURE VILLAGE...ALLENWOOD...FREEWOOD ACRES...LEISURE
VILLAGE WEST-PINE LAKE PARK...BRICK TOWNSHIP...LEISURE VILLAGE
EAST...ADELPHIA...POINT PLEASANT AND BRIELLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

GO INDOORS IF YOU HEAR THUNDER.

LAT...LON 4010 7404 4006 7407 4005 7409 4006 7412
      4004 7409 3999 7414 3995 7419 4003 7436
      4023 7425 4013 7403
TIME...MOT...LOC 1640Z 215DEG 7KT 4005 7426

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:05 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean115 min
Aug 19, 3:00 PM EDTSpecial Weather StatementPHIBurlington45 min
Aug 19, 3:08 PM EDTAreal Flood AdvisoryPHIBurlington, Monmouth, Ocean112 min
Aug 19, 3:10 PM EDTSpecial Weather StatementPHIBurlington35 min
Aug 19, 4:26 PM EDTFlash Flood WarningPHISomerset3 hr
Aug 19, 5:57 PM EDTSpecial Weather StatementPHIWarren63 min
Aug 19, 12:46 PM EDTAreal Flood AdvisoryPHIChester119 min
Aug 19, 4:19 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia116 min
Aug 19, 4:35 PM EDTFlash Flood WarningPHIBucks, Montgomery, Philadelphia3 hr
Aug 19, 1:27 PM EDTAreal Flood AdvisoryPHIKent, New Castle2 hr

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.